Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS Tampa Bay, FL

July 18, 2007Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 18, 2007, 6:29 PM EDT for Polk County, Florida. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2007, 6:29 PM EDT (22:29 UTC)
Expired
Jul 18, 2007, 7:30 PM EDT
In force
61 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Polk County, FL

The radar

The Tampa radar (KTBW), 75 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:30 PM EDTHAIL 11 N Auburndale, FLCORRECTED REPORT. NO HAIL REPORTED NEAR WINTER HAVEN.
Jul 18, 6:30 PM EDTHAIL 11 N Winter Haven, FLPUBLIC REPORT RELAYED BY EMERGENCY MANAGEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1698 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTBW 182229
SVRTBW
FLC105-182330-
/O.NEW.KTBW.SV.W.0095.070718T2229Z-070718T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
629 PM EDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL POLK COUNTY IN FLORIDA.

* UNTIL 730 PM EDT

* AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING 60 MPH WINDS...OVER AUBURNDALE.  THE STORM WAS NEARLY
  STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  AUBURNDALE.
  INWOOD.
  WINTER HAVEN.
  LAKE ALFRED.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2814 8169 2798 8165 2794 8183 2808 8188
TIME...MOT...LOC 2229Z 246DEG 3KT 2804 8177

$$

17
2 follow-up statements
000 
WWUS52 KTBW 182259
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
659 PM EDT WED JUL 18 2007

FLC105-182330-
/O.CON.KTBW.SV.W.0095.000000T0000Z-070718T2330Z/
POLK-
659 PM EDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CENTRAL POLK COUNTY...

AT 659 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 3 MILES NORTHWEST OF WINTER HAVEN...STATIONARY.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  INWOOD.
  WINTER HAVEN.
  LAKE ALFRED.

THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
  PENNY SIZE HAIL.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS.

&&

LAT...LON 2814 8169 2798 8165 2794 8183 2808 8188
TIME...MOT...LOC 2259Z 246DEG 3KT 2805 8174

$$

17
000 
WWUS52 KTBW 182327
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
726 PM EDT WED JUL 18 2007

FLC105-182336-
/O.EXP.KTBW.SV.W.0095.000000T0000Z-070718T2330Z/
POLK-
726 PM EDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL POLK COUNTY WILL
EXPIRE AT 730 PM EDT...

AT 726 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM 3 MILES NORTH OF WINTER HAVEN...NEARLY 
STATIONARY.

THE THUNDERSTORM WILL BE NEAR...
  WINTER HAVEN.
  LAKE ALFRED.

THE THUNDERSTORM IS STILL CAPABLE OF PRODUCING...
  SMALL HAIL.
  EXCESSIVE AND DEADLY CLOUD-TO-GROUND LIGHTNING.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
YOUR HOME OR BUSINESS. STAY AWAY FROM WINDOWS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2814 8169 2798 8165 2794 8183 2808 8188
TIME...MOT...LOC 2326Z 246DEG 3KT 2806 8172

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 1:20 PM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jul 18, 1:20 PM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
120 PM EDT WED JUL 18 2007

.SHORT TERM (TONIGHT - FRI)...GFS/NAM/ECMWF/UKMET ALL CONTINUE TO
INDICATE A 500 MB RIDGE ACROSS FL THAT SLIDES WESTWARD SOME BEFORE
SHIFTING SOUTH BY THE END OF THE PERIOD AS AN UPPER TROUGH DEEPENS
SOUTHWARD...SAGGING A FRONTAL BOUNDARY INTO THE SE U.S. BY THE END
OF THE WORK WEEK. MEANWHILE AT THE SURFACE...A BROAD RIDGE ACROSS
NORTH CENTRAL FL/ FROM THE ATLANTIC/ SLOWLY MOVES SOUTH...TO
CENTRAL FL THU AND SOUTH-CENTRAL FL FRI. THIS WILL SLOWLY VEER THE
LOW LEVEL FLOW FROM SE FOR MUCH OF THE AREA TO SOUTH AND THEN
SOUTHWESTERLY. THE ENVIRONMENT REMAINS RATHER MOIST AND UNSTABLE
WITH SCATTERED (30-40 POPS) AFTERNOON STORMS BUT ISOLATED LATE
MORNING & EVENING. TEMPERATURES WILL RUN AT OR A COUPLE OF DEGREES
ABOVE THANKS TO A COMBINATION OF UPPER RIDGING AND THE TRANSITION
FROM SE TO S AND SW FLOW.

.LONG TERM (FRI NIGHT-WED)...NOT EXPECTING MUCH CHANGE OVER THE
EXTENDED PERIOD. GFS CONTINUES TO ADVERTISE THE TROUGH ALONG THE
EASTERN SEABOARD WILL REMAIN IN PLACE THROUGH MONDAY BUT WILL START
LIFTING TO THE NORTH BY TUESDAY AS A STRONG RIDGING PATTERN TAKES
SHAPE ACROSS MUCH OF THE U.S. A VERY WEAK FRONT WILL INCH ITS WAY
THROUGH THE DEEP SOUTH DURING THE WEEKEND AND WASH OUT AS IT DRIFTS
OFF THE SOUTHEASTERN US COAST. LOCALLY...RIDGE BUILDS OVER THE
FLORIDA PENINSULA THROUGH THE FORECAST PERIOD. POPS WILL REMAIN AT
AROUND 40 PERCENT EACH DAY WITH AFTERNOON CONVECTION.  EXPECT
TEMPERATURES TO BE IN THE LOW 90S AND OVERNIGHT LOWS IN THE MID
70S.

&&

.AVIATION...VFR CONDITIONS GENERALLY EXPECTED EXCEPT TEMPO MVFR IN
SCATTERED AFTERNOON THUNDERSTORMS.

&&

.MARINE...WEAK AND BROAD SURFACE RIDGE MEANDERING ACROSS FL AND THE
EASTERN GULF WILL KEEP WINDS & SEAS GENERALLY LIGHT INTO EARLY NEXT
WEEK. MAIN MARINE THREAT WILL BE TSTMS WITH HIGHER WINDS/SEAS.

&&

.FIRE WEATHER...NO HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  92  77  93 /  30  40  30  30
FMY  76  93  76  94 /  30  40  30  40
GIF  76  94  76  95 /  20  30  20  30
SRQ  75  91  76  92 /  30  40  30  40
BKV  73  92  73  93 /  20  30  20  30
SPG  79  90  80  91 /  30  40  30  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE...RKR
LONG TERM/AVIATION...AW/CP
Hazardous weather outlook, Jul 18, 5:22 AM EDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT WED JUL 18 2007

FLZ039-042-043-048>052-055>057-060>062-065-181800-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
522 AM EDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
A SURFACE RIDGE AXIS REMAINS OVER THE NORTH FLORIDA PENINSULA
TODAY IN A MOIST AND UNSTABLE ATMOSPHERE CREATING A FAIRLY TYPICAL
SOUTHEAST FLOW SUMMERTIME CONVECTIVE PATTERN. THE WEST COAST SEA
BREEZE WILL DEVELOP WITH ISOLATED STORMS FORMING NEAR THE WEST COAST
EARLY THIS AFTERNOON. THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE IN THE MID TO LATE AFTERNOON GENERALLY NEAR THE INTERSTATE
75 CORRIDOR...AS OUTFLOW BOUNDARIES AND THE EAST AND WEST COAST
SEA BREEZES MERGE AND THEN DRIFT WESTWARD INTO THE EVENING.

OVER THE COASTAL WATERS...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REMAIN ISOLATED EXCEPT NEAR SHORE THIS AFTERNOON AND EVENING AS
STORMS MOVE BACK TOWARDS THE COAST.

THUNDERSTORMS THAT DEVELOP TODAY WILL CONTAIN HEAVY DOWNPOURS...
GUSTY WINDS AND FREQUENT DEADLY CLOUD TO GROUND LIGHTNING. A FEW
OF THE STORMS COULD BECOME STRONG AND CONTAIN SMALL HAIL THIS
AFTERNOON AND EVENING. IF A THUNDERSTORM APPROACHES YOUR
LOCATION...MOVE INDOORS IMMEDIATELY. REMEMBER... IF YOU CAN HEAR
THE THUNDER THEN YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK
BY LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

DAVIS

In the hours before

Special weather statement, Jul 18, 3:26 PM EDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
326 PM EDT WED JUL 18 2007

FLZ042-182000-
CITRUS-
326 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORM WILL AFFECT NORTHEAST CITRUS COUNTY...

A STRONG THUNDERSTORM IS NEARLY STATIONARY OVER NORTHEAST CITRUS
COUNTY...AND WILL AFFECT INVERNESS AND BEVERLY HILLS...UNTIL 400 PM
EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND
LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY
FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING ELECTRICAL
APPLIANCES. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON
ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

NP
Special weather statement, Jul 18, 5:33 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
533 PM EDT WED JUL 18 2007

FLZ065-182215-
LEE-
533 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS MOVING INTO LEE COUNTY...

THESE STORMS...MOVING NORTHWEST AT 20 MPH...WILL AFFECT BONITA
SPRINGS...ESTERO...WHISKEY CREEK AND PAGE PARK-PINE MANOR...UNTIL
630 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE
CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING
ELECTRICAL APPLIANCES.

NOAH
Local storm report, Jul 18, 5:42 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
542 PM EDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND GST     PLANT CITY              28.01N 82.13W
07/18/2007  E40 MPH          HILLSBOROUGH       FL   TRAINED SPOTTER

            SPOTTER REPORTED NO HAIL AND 1.5 INCHES OF RAIN. WORST OF
            STORM WAS NORTH OF THIS AREA.

&&

NOAH
Special weather statement, Jul 18, 5:43 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
543 PM EDT WED JUL 18 2007

FLZ052-182230-
POLK-
543 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST POLK COUNTY...

A STRONG THUNDERSTORM...MOVING NORTHEAST AT 15 MPH...WILL AFFECT
WINSTON...GIBSONIA AND POLK CITY...UNTIL 630 PM EDT. GUSTY WINDS UP
TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND LIGHTNING IS
EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS
WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN
ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS.

NP
Special weather statement, Jul 18, 5:54 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
554 PM EDT WED JUL 18 2007

FLZ049-182245-
PASCO-
554 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEAST PASCO COUNTY...

A STRONG THUNDERSTORM...MOVING NORTH AT 10 MPH...WILL AFFECT
SOUTHEAST PASCO COUNTY...INCLUDING ZEPHYRHILLS...UNTIL 645 PM EDT.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. EXCESSIVE CLOUD TO GROUND
LIGHTNING IS EXPECTED THIS STORM WILL PRODUCE PEA SIZE HAIL.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN
EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN
ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS.

NP
Special weather statement, Jul 18, 6:21 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
621 PM EDT WED JUL 18 2007

FLZ052-182300-
POLK-
621 PM EDT WED JUL 18 2007

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK COUNTY...

A STRONG THUNDERSTORM...MOVING EAST AT 10 MPH...WILL AFFECT
INWOOD...AUBURNDALE...WAHNETA...WINTER HAVEN...AND LAKE
ALFRED...UNTIL 700 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED THIS STORM WILL
PRODUCE PEA SIZE HAIL. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL
OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR
FLOODING OF POOR DRAINAGE AREAS. IF THE STORM APPROACHES YOU...SEEK
SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM
WINDOWS.

NP

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 5:01 PM EDTSevere Thunderstorm WarningTBWHillsborough44 min
Jul 18, 5:49 PM EDTSevere Thunderstorm WarningTBWHillsborough41 min
Jul 18, 5:53 PM EDTSpecial Marine WarningTBW67 min
Jul 18, 6:08 PM EDTSevere Thunderstorm WarningTBWPasco62 min
Jul 18, 6:37 PM EDTSevere Thunderstorm WarningTBWLee23 min
Jul 18, 6:54 PM EDTSevere Thunderstorm WarningTBWCharlotte51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.